Alert archive / California / Gale Watches in 2009
Gale Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 9, 2009, 3:20 AM PST. It took effect at Feb 10, 2009, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 3:20 AM PST (11:20 UTC)
- In effect from
- Feb 10, 2009, 7:00 AM PST
- Expired
- Feb 9, 2009, 3:11 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
762 WHUS76 KEKA 091120 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 320 AM PST MON FEB 9 2009 PZZ450-092300- /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/ /O.NEW.KEKA.SI.Y.0011.090209T2200Z-090210T0300Z/ /O.NEW.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 320 AM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A STRONG STORM COMING FROM THE GULF OF ALASKA WILL IMPACT THE WATERS ON TUESDAY AND WEDNESDAY. GALE FORCE WINDS ARE EXPECTED ACROSS THE NORTHERN WATERS TUESDAY MORNING AND AFTERNOON. ON WEDNESDAY A LARGE LONG PERIOD NW SWELL ASSOCIATED WITH THIS STORM WILL MOVE THROUGH THE WATERS. THE SWELL IS EXPECTED TO PEAK NEAR 22 FT WEDNESDAY AFTERNOON BEFORE QUICKLY SUBSIDING WEDNESDAY EVENING. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-092300- /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/ /O.NEW.KEKA.SI.Y.0011.090209T1700Z-090210T0300Z/ /O.NEW.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 320 AM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A STRONG STORM COMING FROM THE GULF OF ALASKA WILL IMPACT THE WATERS ON TUESDAY AND WEDNESDAY. GALE FORCE WINDS ARE EXPECTED ACROSS THE NORTHERN WATERS TUESDAY MORNING AND AFTERNOON. ON WEDNESDAY A LARGE LONG PERIOD NW SWELL ASSOCIATED WITH THIS STORM WILL MOVE THROUGH THE WATERS. THE SWELL IS EXPECTED TO PEAK NEAR 22 FT WEDNESDAY AFTERNOON BEFORE QUICKLY SUBSIDING WEDNESDAY EVENING. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-092300- /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/ /O.NEW.KEKA.SI.Y.0011.090209T2200Z-090210T0300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 320 AM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-092300- /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090214T1400Z/ /O.NEW.KEKA.SI.Y.0011.090209T1700Z-090210T0300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 320 AM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
646 WHUS76 KEKA 092311 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 PM PST MON FEB 9 2009 PZZ450-101200- /O.CAN.KEKA.SI.Y.0011.000000T0000Z-090210T0300Z/ /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090210T1600Z/ /O.UPG.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/ /O.NEW.KEKA.SE.W.0003.090210T1600Z-090211T0100Z/ /O.NEW.KEKA.GL.W.0047.090210T1600Z-090211T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 311 PM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 AM PST TUESDAY... ...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY. THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING...AND IS IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 8 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-101200- /O.CAN.KEKA.SI.Y.0011.000000T0000Z-090210T0300Z/ /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090211T1200Z/ /O.NEW.KEKA.SE.A.0002.090211T1200Z-090212T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 311 PM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-101200- /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090210T1600Z/ /O.CON.KEKA.SI.Y.0011.000000T0000Z-090210T0300Z/ /O.UPG.KEKA.GL.A.0003.090210T1500Z-090210T2300Z/ /O.NEW.KEKA.SE.W.0003.090210T1600Z-090211T0100Z/ /O.NEW.KEKA.GL.W.0047.090210T1600Z-090211T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 311 PM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 AM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY. THE GALE WATCH HAS BEEN UPGRADED TO A GALE WARNING...AND IS IN EFFECT FROM 8 AM TO 5 PM PST TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 8 AM PST TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-101200- /O.EXT.KEKA.SI.Y.0011.000000T0000Z-090210T0600Z/ /O.EXT.KEKA.SW.Y.0006.000000T0000Z-090211T1200Z/ /O.NEW.KEKA.SE.A.0002.090211T1200Z-090212T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 311 PM PST MON FEB 9 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 8, 3:00 PM PST, 12 hours 20 minutes earlier.
Area forecast discussion, Feb 8, 3:00 PM PST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST SUN FEB 8 2009 .SYNOPSIS...A COLD WINTER STORM WILL BRING RAIN...SNOW AND ISOLATED THUNDERSTORMS TO THE REGION THROUGH MONDAY. A STRONGER STORM WILL BRING ADDITIONAL RAIN AND SNOW TO NORTHWEST CALIFORNIA ON TUESDAY AND WEDNESDAY. && .SHORT TERM...TODAY THROUGH WEDNESDAY...RADAR AND SATELLITE IMAGERY SHOW A COLD FRONT MOVING INTO NORTHWEST CALIFORNIA THIS AFTERNOON. RADAR-DERIVED AND MEASURED PRECIP RATES INDICATE THE MAIN BAND HAS PRODUCED ABOUT A TENTH OF AN INCH OF RAIN IN THE PAST 3 HOURS...WITH A PORTION OF THE LINE OFF OF CAPE MENDOCINO PRODUCING ABOUT HALF AN INCH IN THE SAME TIME PERIOD. COLD UNSTABLE AIR WILL BEGIN TO FILTER INTO THE REGION THIS EVENING FOLLOWING FRONTAL PASSAGE. THE FIRST CONCERN FOR THIS EVENING WILL BE LOWERING SNOW LEVELS. SNOW LEVELS ARE CURRENTLY IN EXCESS OF 3000 FEET. NAM/GFS GUIDANCE INDICATE H7 TEMPS FALLING TO AROUND -14 TO -15C OVERNIGHT...WHICH WILL SUPPORT SNOW DOWN TO AROUND 1500 FEET BY EARLY MONDAY MORNING. HOWEVER...QPF AMOUNTS IN THE SHOWERS ARE NOT IMPRESSIVE...AND SNOW TOTALS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THE SECOND CONCERN OVERNIGHT IS THE POSSIBILITY OF CONVECTION OVER THE WATERS AND NEAR THE COAST AS COLD AIR ALOFT DESTABILIZES THE ATMOSPHERE. IR AND VSBL SATELLITE IMAGERY SHOW PLENTY OF INSTABILITY CLOUDS STREAMING TOWARD THE COAST BEHIND THE FRONT. OF PARTICULAR NOTE IS A LINE OF ENHANCED COLD CLOUD TOPS APPROACHING 130W ATTM. THE COLDEST TOPS IN THIS LINE ARE BELOW -40C...OR AROUND 23,000 FT AGL. NAM/GFS GUIDANCE BOTH SHOW LI VALUES AROUND ZERO ALONG WITH MARGINAL CAPE TONIGHT...WHILE SREF PROBABILITY OF NEGATIVE LI'S IS UP TO AROUND 50 PERCENT. WILL CONTINUE WITH THE MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS FOR THE COASTAL WATERS AND IN THE COASTAL AND NORTH COAST INTERIOR ZONES. SHOWERS WILL TAPER OFF BY MONDAY NIGHT AS THE TROUGH SLIDES EAST AND WEAK RIDGING TRAVERSES THE WEST COAST. THE NEXT STORM SYSTEM WILL BEGIN DIVING OUT OF THE GULF OF ALASKA BY TUESDAY. RAIN WILL RETURN BY TUESDAY AFTERNOON AS AN OCCLUDING FRONT APPROACHES THE COAST. MODELS SHOW THAT THE FRONT WILL BE ACCOMPANIED BY HEALTHY UPPER SUPPORT WITH PLENTY OF LIFT AT H7...A STRONG SHORTWAVE AT H5...AND A 130+ KNOT JET. THE COLD CORE OF THE UPPER LOW WILL SWING THROUGH THE NORTHERN PORTION OF THE STATE WED AND WED NIGHT...BRINGING WITH IT H5 TEMPS DOWN TO -32C AND LI VALUES LESS THAN -1. THUS... ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE IN THE SHOWERY REGIME BEHIND THE FRONT. SNOW LEVELS WITH THIS SYSTEM WILL BE DOWN AROUND 2000 FEET BY WEDNESDAY. KL .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...MODELS REMAIN IN DECENT AGREEMENT ON THE GENERAL SYNOPTIC PATTERN OF A TROUGH OVER THE WESTER CONUS. SEVERAL STORM SYSTEMS WILL MOVE ACROSS THE NE PACIFIC THROUGH THE END OF THE WEEK...AND GENERATE PRECIPITATION ACROSS NW CA EVERY COUPLE OF DAYS. GIVEN THE RELATIVELY SMALL SCALE FEATURES DRIVING THE STORMS AND RUN TO RUN INCONSISTENCIES...ELECTED TO GENERALLY GO SLIGHTLY ABOVE CLIMO POPS THROUGH THE EXTENDED. BC && .AVIATION...A COLD FRONT MOVING THROUGH NORTHWEST CALIFORNIA WILL BRING RAIN TO THE AREA AND PRODUCE MVFR TO IFR CONDITIONS TO THE TAF SITES. UNSTABLE AIR BEHIND THE FRONT WILL BRING THE THREAT OF ISOLATED THUNDERSTORMS AND SMALL HAIL TO THE COASTAL TAF SITES LATER THIS EVENING AND OVERNIGHT. WINDS WILL SHIFT TO THE NORTHWEST LATER THIS EVENING AFTER THE FRONTAL PASSAGE. KL && .MARINE...NW SWELL CONTINUES TO DIMINISH AND WINDS INCREASING AS COLD FRONT MOVES ACROSS THE WATERS THIS AFTERNOON. WINDS WILL REMAIN ABOVE ADVISORY LEVELS OVER THE OUTER WATERS THROUGH THIS EVENING BEFORE THE PRESSURE GRADIENT RELAXES AS THE FRONT PUSHES S OF THE REGION. A BRIEF LULL IN NW SWELL EARLY THIS AFTERNOON WILL BE FOLLOWED BY SWELL QUICKLY BUILDING TO NEAR 10 FT AGAIN THIS EVENING AS NW SWELL TRAIN ASSOCIATED WITH THE STORM PUSHING THE COLD FRONT PROPAGATES INTO THE NW CA WATERS. A SERIES OF STORMS WILL MOVE ACROSS THE REGION THROUGH THE WEEK MAINTAINING SWELLS OVER 10 FT. ANOTHER STRONG STORM SYSTEM WILL APPROACH THE REGION LATE TUE WITH GALES POSSIBLE ACROSS THE NW CA WATERS. ALTHOUGH MODELS ARE COMING INTO BETTER AGREEMENT WITH THIS SYSTEM...SUFFICIENT DIFFERENCES IN STRENGTH AND TRACK OF THIS SYSTEM LEAD TO LOWER FCST CONFIDENCE SO WILL HOLD OFF ON ISSUING A GALE WATCH WITH THIS PACKAGE. ENP AND SWAN CONTINUE TO SHOW NW SWELL BUILDING TO 22 TO 24 FT BY MID WEEK...BUT GIVEN THE MODEL INCONSISTENCIES IN THE EXTENDED WILL CONTINUE TO UNDERCUT GUIDANCE BY SEVERAL FT. BC && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS PT ST GEORGE TO PT ARENA 10-60 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 8, 5:41 AM PST, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 541 AM PST SUN FEB 8 2009 CAZ001-002-091345- REDWOOD COAST-MENDOCINO COAST- 541 AM PST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE POSSIBLE ALONG THE COAST TONIGHT AS A COLD WINTER STORM MOVES OVER THE AREA. SNOW FLURRIES DOWN TO 1000 FEET MAY BE POSSIBLE AS WELL. THESE CONDITIONS MAY HAVE AN ADVERSE IMPACT ON AREA TRAVEL. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL WILL BE POSSIBLE MONDAY MORNING...AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SNOW FLURRIES DOWN TO NEAR 2000 FEET MAY BE POSSIBLE THROUGHOUT THE WEEK AS A SERIES OF WINTER STORMS TRANSIT THE AREA. THESE CONDITIONS WILL LIKELY HAVE AN ADVERSE IMPACT ON TRAVEL. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. IN ADDITION...BREAKING WAVES ABOVE 30 FEET MAY BE POSSIBLE ON WEDNESDAY AS A LARGE NORTHWESTERLY SWELL MOVES INTO THE COAST. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-076-091345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 541 AM PST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A COLD WINTER STORM WILL MOVE ACROSS THE AREA STARTING THIS AFTERNOON. LOCAL AREAS ABOVE 3000 FEET MAY SEE SNOW ACCUMULATIONS APPROACH 5 INCHES BY EARLY MONDAY MORNING WITH ELEVATIONS ABOVE 2000 FEET ACCUMULATING UP TO 2 INCHES. THESE CONDITIONS WILL LIKELY HAVE AN ADVERSE IMPACT ON TRAVEL AROUND THE AREA. REFER TO SFOSPSEKA FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUBSEQUENT STORMS ON TUESDAY AND FRIDAY WILL BRING ADDITIONAL RAIN AND SNOW TO NORTHWEST CALIFORNIA...ADVERSELY IMPACTING AREA TRAVEL. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THE WINTER WEATHER. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. BK
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:20 AM PST | Small Craft Advisory for Winds | EKA | 21 hr | |
| Feb 9, 2:18 PM PST | Winter Weather Advisory | EKA | 48 hr | |
| Feb 9, 3:11 PM PST | Gale Warning | EKA | 23 hr | |
| Feb 9, 3:11 PM PST | Hazardous Seas Watch | EKA | 13 hr | |
| Feb 9, 3:11 PM PST | Hazardous Seas Warning | EKA | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.